MAUDE Adverse Event Report: SAFETY NEO-SERT UVC TRAY W/O C; UMBILICAL CATHETER INSERTION TRAY

SAFETY NEO-SERT UVC TRAY W/O C; UMBILICAL CATHETER INSERTION TRAY
Model Number 43201
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer stated that they opened a set and had the staff practice opening the scalpel and there were no issues until one person pushed up hard on the plastic cap and it (scalpel) appeared to lock shut again.No patient was involved during this incident.
 
Additional Manufacturer Narrative
Since a lot number was not provided, the device history record could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One representative sample (item code 12559) with unknown lot number was received for the analysis.Upon visual inspection of the sample (scalpel), drag marks in the body of the component was observed, and that could indicate a use of some tool during operation.The reported issue is confirmed, as this component was received in a closed position.To identify the root cause or the probable root cause of the reported issue, the local procedures used during packaging of item 43201 was reviewed.The material is received in trays from supplier (the tray is designed to avoid blockage).The tray does not allow the movement of the scalpel towards the blade.The scalpels will be received in an open (unlock) position.After receiving the component, incoming inspection performs a sampling and inspects for damage in the component included that is not blocked and later, kiting room sends the scalpel to the manufacturing floor in the original tray.According to the procedure: for orders requiring the scalpel (item 12559), it must always be kept in its tray to prevent them from locking before being inserted into the final packing tray.For orders requiring scalpel (item 12559) take one scalpel at a time.Remove the scalpel from the orange area tray.Do not move the protective cover as it can lock it.Visually check that it is in its open position, if any scalpel is closed, it must be discarded.It is important to mention that the scalpel has a plastic safety lid with the purpose of assuring that the user does not get cut when manipulating the scalpel prior the use.This plastic cover also serves to block the scalpel after it¿s used to avoid additional manipulation and safety disposal.To open the scalpel, force needs to be applied towards the open sign.If the security lid is moved towards the blade (upwards) the lid gets blocked and the scalpel cannot be used.Due to it takes some force to open it and based on the drag marks found in the representative sample, it could be due to using a tool or instrument to open the scalpel, as applying much force would cause it to lock.Based on the controls established above, the reported issue could not be attributed to the manufacturing process.The most probable root cause could be because of customer misuse, due to an incorrect handling of the security lid that could be causing by some instrument for ease moving the lock switch system.No action is deemed necessary at this time.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Section d2 product code updated from fos catheter, umbilical artery to pxj umbilical catheter insertion tray.
 
Additional Manufacturer Narrative
Additional information: in order to expand on the investigation a corrective and preventative action (capa) and supplier corrective action request (scar) have been opened.

Brand Name
SAFETY NEO-SERT UVC TRAY W/O C
Common Device Name
UMBILICAL CATHETER INSERTION TRAY
MDR Report Key10997278
Report Number3009211636-2020-00728
Device Sequence Number753184
Product Code PXJ
UDI-Device Identifier10884527005079
UDI-Public10884527005079
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/20/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43201
Device Catalogue Number43201
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer11/24/2020
11/24/2020
11/24/2020
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date02/23/2021
08/09/2021
08/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device N
Patient Sequence Number1